MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH MATRIX 1.1MM DRILL BIT/HXC 4MM STOP/52MM; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

OBERDORF SYNTHES PRODUKTIONS GMBH MATRIX 1.1MM DRILL BIT/HXC 4MM STOP/52MM; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number 03.503.244
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Additional procodes: erl, hbe.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, after an unknown surgery, the surgeon checked the condition of the patient under x-ray.The x-ray showed foreign material that appeared to be a drill bit tip.The patient outcome is unknown.This complaint involves one (1) drill bit.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: manufacturing location: orchid unique / final inspection and packaging by: monument; release to warehouse date(s): march 01, 2011 quantity 9, march 24, 2011 quantity 16, august 30, 2011 quantity 6; part: 03.503.264 matrix 1.1mm drill bit/hxc 4mm stop/52mm (non-sterile); lot: u132657; lot quantity: 31 (three batches total) purchased finished goods travelers met all inspection acceptance criteria.Inspection sheets, incoming final inspection met all inspection acceptance criteria for all three batches.Certificates of conformance received from orchid were reviewed and determined to be conforming.Packaging label logs were reviewed and determined to be conforming.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection, packaging or release that would contribute to this complaint condition.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Visual inspection: the tip of the drill bit is broken off as complained.Approximately 6mm of the distal cutting tip section has broken off and was not returned for investigation.Otherwise, the instrument presents normal signs of use.Dimensional inspection: the outside diameter measured near the breakage is within the specifications.Further dimensional inspection cannot be performed due to the damage incurred.Document/specification review: the returned drill bit was manufactured in march 2011 according to the specifications.The parts conformed to dimensional specifications at the time of manufacturing and passed inspection requirements with no non-conformities noted.Summary the complaint condition is confirmed as the tip of the drill bit is broken.This production lot was manufactured in march 2011 according to the specification.The parts conformed to dimensional specifications at the time of manufacturing and passed inspection requirements with no non-conformities reported.The correct material was used, and the hardness parameters were within the specifications.There were no issues during the manufacture of this product that would contribute to this complaint condition.The damage occurred is determined to be post production/acceptance criterias.A definitive root cause for the drill bit breaking could not be determined based on the provided information.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MATRIX 1.1MM DRILL BIT/HXC 4MM STOP/52MM
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8707410
Report Number8030965-2019-65412
Device Sequence Number16214885
Product Code HBE
UDI-Device Identifier10887587012568
UDI-Public(01)10887587012568
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.503.244
Device Catalogue Number03.503.264
Device Lot NumberU132657
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Initial Date Received by Manufacturer 05/22/2019
Supplement Date Received by Manufacturer07/24/2019
Initial Report FDA Received Date06/18/2019
Supplement Report FDA Received Date08/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;